Alert archive / Texas / Tornado Warnings in 2009
Tornado Warning 7, NWS San Angelo, TX
NWS San Angelo, TX issued this tornado warning at Apr 17, 2009, 1:54 AM CDT for Schleicher County, Texas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 17, 2009, 1:54 AM CDT (06:54 UTC)
- Expired
- Apr 17, 2009, 2:30 AM CDT
- In force
- 36 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
County Schleicher County, TX
The radar
The San Angelo radar (KSJT), 48 km from the middle of the area, began a volume at 06:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 16, 11:35 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 6.9 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2195 J/kg
- Mixed-layer CIN
- -119 J/kg
- Mixed-layer LCL
- 935 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 373 m²/s²
- 0-3 km storm-relative helicity
- 614 m²/s²
- Significant tornado parameter
- 4.0
- Supercell composite
- 16.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KSJT 170654
TORSJT
TXC413-170730-
/O.NEW.KSJT.TO.W.0007.090417T0654Z-090417T0730Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
154 AM CDT FRI APR 17 2009
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* TORNADO WARNING FOR...
SCHLEICHER COUNTY IN WEST CENTRAL TEXAS...
* UNTIL 230 AM CDT
* AT 152 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 4 MILES SOUTH OF
ELDORADO...OR NEAR ELDORADO...MOVING EAST AT 30 MPH.
* THE TORNADO IS EXPECTED TO BE NEAR...
THE INTERSECTION OF US-190 AND RANCH ROAD 2084 BY 225 AM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
&&
LAT...LON 3099 10081 3109 10027 3109 10024 3074 10016
3071 10068
TIME...MOT...LOC 0654Z 251DEG 27KT 3081 10060
$$1 follow-up statement
000
WWUS54 KSJT 170711
SVSSJT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
211 AM CDT FRI APR 17 2009
TXC413-170730-
/O.CON.KSJT.TO.W.0007.000000T0000Z-090417T0730Z/
SCHLEICHER TX-
211 AM CDT FRI APR 17 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 230 AM CDT FOR CENTRAL
SCHLEICHER COUNTY...
AT 210 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED 8 MILES WEST OF THE
INTERSECTION OF US-190 AND RANCH ROAD 2084...OR 9 MILES EAST OF
ELDORADO...MOVING EAST AT 30 MPH.
THE TORNADO WILL BE NEAR...
THE INTERSECTION OF US-190 AND RANCH ROAD 2084 BY 225 AM CDT...
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
QUARTER SIZE HAIL.
LAT...LON 3099 10072 3109 10027 3109 10024 3074 10016
3071 10066
TIME...MOT...LOC 0710Z 254DEG 27KT 3084 10045
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at Apr 16, 6:30 PM CDT, 7 hours 24 minutes earlier.
Area forecast discussion, Apr 16, 6:30 PM CDT, 7 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 630 PM CDT THU APR 16 2009 .DISCUSSION... SEE 00Z AVIATION DISCUSSION BELOW. && .AVIATION... SEVERE STORMS TO THE WEST OF OUR AREA WILL MOVE EAST ACROSS WEST CENTRAL TEXAS AFTER 17/03Z. THE STORMS WILL PROBABLY DEVELOP INTO A CONVECTIVE COMPLEX AS THEY MOVE EAST ACROSS WEST CENTRAL TEXAS. HAVE INCLUDED 4SM TSRA AT ALL TERMINALS BETWEEN 17/08Z AND 17/13Z. ALSO...WIDESPREAD MVFR CIGS ARE EXPECTED TONIGHT AND FRIDAY MORNING...WITH SOME LCL IFR CIGS POSSIBLE. 21 && .PREV DISCUSSION... /ISSUED 502 PM CDT THU APR 16 2009/ UPDATE... SEE UPDATE DISCUSSION BELOW. DISCUSSION... UPDATED ZONES AND GRIDS FOR TORNADO WATCH #157 UNTIL MIDNIGHT...WHICH INCLUDES 5 COUNTIES ACROSS THE BIG COUNTRY AND CONCHO VALLEY. SEVERE STORMS ARE FIRING ALONG THE DRYLINE TO OUR WEST...AND WILL AFFECT WEST CENTRAL TEXAS LATER THIS EVENING. 21 PREV DISCUSSION... /ISSUED 316 PM CDT THU APR 16 2009/ SHORT TERM... SEVERE WEATHER EVENT POSSIBLE...MAINLY AFTER MIDNIGHT TONIGHT AND EARLY FRIDAY MORNING FOR THE SAN ANGELO COUNTY WARNING AREA. ELEVATED DISORGANIZED THUNDERSTORMS IN CALLAHAN...THROCKMORTON AND HASKELL COUNTIES WERE MOVING NORTH THIS AFTERNOON. ENOUGH MID LEVEL INSTABILITY AND MOISTURE IN THIS AREA TO PRODUCE AN ISOLATED SEVERE THUNDERSTORM THIS AFTERNOON/EVENING. CAP HOWEVER LIKELY TOO LARGE TO BREAK ELSEWHERE THIS AFTERNOON AND EARLY EVENING...EVEN WITH THE SUNSHINE IN THE CONCHO VALLEY AND N EDWARDS PLATEAU. HOWEVER...IF THE CAP DOES BREAK...WESTERN AREAS...FROM CROCKETT COUNTY UP TO STERLING AND FISHER COUNTY MAY HAVE A SEVERE THUNDERSTORM. MAIN SEVERE STORM POTENTIAL HOWEVER WILL BE LATER TONIGHT FOR WEST CENTRAL TEXAS...MAINLY AFTER MIDNIGHT. STORMS ARE EXPECTED TO INITIATE ALONG THE DRYLINE IN THE PERMIAN BASIN UP INTO THE PANHANDLE THIS AFTERNOON...THEN DEVELOP SOUTHWARD AS UPPER LOW OVER IN THE 4-CORNERS MOVES SOUTHEAST AND DESTABILIZES THE ATMOSPHERE. SEVERE WEATHER LIKELY AS THE SQUALL LINE THEN MOVES SLOWLY EAST. GFS MODEL HAS HIGH 1-6 KM BULK SHEAR OF 40-55 AND VERY HIGH HELICITIES OF 400-800. GFS/NAM MODEL CAPES WERE IN THE 500-1500 J/KG RANGE BUT MAY BE UNDERDONE AS MIDLAND 12Z SOUNDING THIS MORNING HAD CAPES OF 3200 J/KG. HAIL...DAMAGING WINDS THE MAIN THREAT...BUT AN ISOLATED TORNADO ALSO POSSIBLE. LOCALLY HEAVY RAINFALL ALSO POSSIBLE AS STORMS WILL MOVE NE...ALONG SLOW MOVING SQUALL LINE/DRYLINE. STORMS MAY LINGER ACROSS THE EASTERN HALF OF THE COUNTY WARNING AREA FRIDAY MORNING...BRINGING MAINLY A HEAVY RAINFALL THREAT...BUT ALSO FOR THE POTENTIAL FOR A SEVERE THUNDERSTORM. LOCALLY HEAVY RAINFALLS OF 1-2 INCHES POSSIBLE. A FEW AREAS MAY SEE MORE. LONG TERM... KEPT A CHANCE OF THUNDERSTORMS IN THE HEARTLAND AND NW HILL COUNTRY FRIDAY NIGHT AND SATURDAY AS LOW/MID LEVEL MOISTURE AND INSTABILITY WONT CLEAR COMPLETELY AWAY. COLD FRONT SATURDAY NIGHT FINALLY PUSHES MOISTURE. DRY INTO THE MIDDLE OF NEXT WEEK. MAY POSSIBLY SEE A SLIGHT CHANCE OF SHOWERS THURSDAY INTO FRIDAY...AS GFS MODELS SHOW MOISTURE RETURNING FROM THE GULF...AND A UPPER LOW DEVELOPS OVER THE CENTRAL ROCKY MOUNTAINS. WILL KEEP FORECAST DRY AS UPPER LOW STILL FAIRLY FAR AWAY AT THAT TIME. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 55 73 48 78 47 / 90 40 10 10 0 SAN ANGELO 55 79 45 82 47 / 80 30 10 10 0 JUNCTION 61 78 52 81 47 / 70 50 20 30 10 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Apr 16, 2:39 PM CDT, 11 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 239 PM CDT THU APR 16 2009 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-171945- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 239 PM CDT THU APR 16 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS...SOME POSSIBLY SEVERE...ARE LIKELY. EXPECT THESE THUNDERSTORMS TO MOVE MAINLY NORTH. SOME THUNDERSTORMS MAY PRODUCE VERY HEAVY RAINFALL. THUS...THE MAIN THREATS WILL BE DANGEROUS LIGHTNING...DAMAGING WINDS...LARGE HAIL...POSSIBLE FLASH FLOODING...AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE POTENTIAL FOR SEVERE THUNDERSTORMS WILL CONTINUE TOMORROW MORNING...MAINLY EAST OF A LINE FROM HASKELL...TO SAN ANGELO...TO SONORA. AGAIN...THE MAIN THREATS WILL BE DANGEROUS LIGHTNING...DAMAGING WINDS...LARGE HAIL...POSSIBLE FLASH FLOODING...AND ISOLATED TORNADOES. .SPOTTER INFORMATION STATEMENT... WE MAY NEED SPOTTERS TONIGHT AND TOMORROW. 23/HUBER
In the hours before
Special weather statement, Apr 16, 9:28 PM CDT, 4 hours 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 928 PM CDT THU APR 16 2009 TXZ049-054-064>066-071-072-076>078-113-127-169-170430- NOLAN TX-JONES TX-FISHER TX-TAYLOR TX-STERLING TX-COKE TX-RUNNELS TX- TOM GREEN TX-IRION TX-SCHLEICHER TX-CROCKETT TX-SUTTON TX-KIMBLE TX- 928 PM CDT THU APR 16 2009 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1130 PM CDT FOR NOLAN... JONES...FISHER...TAYLOR...STERLING...COKE...RUNNELS...TOM GREEN... IRION...SCHLEICHER...CROCKETT...SUTTON AND KIMBLE COUNTIES... AT 914 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR ALONG A LINE EXTENDING FROM 17 MILES SOUTH OF LAMESA TO 12 MILES NORTH OF ODESSA TO 14 MILES WEST OF CRANE...MOVING EAST AT 40 MPH. ALSO...A SEVERE THUNDERSTORM WHICH HAD A TORNADO REPORTED WAS LOCATED NEAR FAIRFIELD IN HOWARD COUNTY...MOVING EAST AT 25 MPH. THIS LINE OF SEVERE STORMS WILL MOVE EAST INTO WEST CENTRAL TEXAS...TO NEAR A SWEETWATER TO SAN ANGELO TO OZONA LINE BY MIDNIGHT. THE STORMS WILL PRODUCE LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD WARNINGS BE ISSUED. A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FRIDAY MORNING FOR WEST CENTRAL TEXAS.
Special weather statement, Apr 17, 1:03 AM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 103 AM CDT FRI APR 17 2009 TXZ049-054-113-170700- NOLAN TX-JONES TX-FISHER TX- 103 AM CDT FRI APR 17 2009 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 200 AM CDT FOR NOLAN... JONES AND FISHER COUNTIES... AT 100 AM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 4 MILES NORTH OF ROSCOE...MOVING NORTHEAST AT 35 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... GANNON BY 110 AM CDT BUSBY BY 120 AM CDT LONGWORTH BY 125 AM CDT SYLVESTER BY 140 AM CDT MCCAULLEY BY 145 AM CDT NEINDA BY 155 AM CDT PEA TO DIME SIZE HAIL AND WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. PEOPLE IN PATH OF THIS STORM NEED TO BE ALERT IN CASE IT BECOMES SEVERE AND A WARNING MAY NEED TO BE ISSUED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT FRIDAY MORNING FOR WEST CENTRAL TEXAS. LACY
Special weather statement, Apr 17, 1:44 AM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 144 AM CDT FRI APR 17 2009 TXZ065-066-170745- COKE TX-RUNNELS TX- 144 AM CDT FRI APR 17 2009 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 245 AM CDT FOR COKE AND RUNNELS COUNTIES... AT 142 AM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 7 MILES NORTHWEST OF TENNYSON...OR ABOUT 9 MILES SOUTHEAST OF ROBERT LEE...MOVING EAST AT 15 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... TENNYSON BY 200 AM CDT BRONTE BY 205 AM CDT MAVERICK BY 220 AM CDT NORTON BY 240 AM CDT WILMETH BY 245 AM CDT PEA TO DIME SIZE HAIL AND WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM. PERSONS IN THE PATH OF THE STORM NEED TO BE ADVISED IN THE EVENT THE STORM BECOMES SEVERE AND A WARNING IS ISSUED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT FRIDAY MORNING FOR WEST CENTRAL TEXAS. LACY
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 11:02 PM CDT | Tornado Warning | SJT | Crockett | 43 min |
| Apr 16, 11:38 PM CDT | Severe Thunderstorm Warning | SJT | Irion, Sterling, Tom Green | 52 min |
| Apr 16, 11:40 PM CDT | Severe Thunderstorm Warning | SJT | Crockett | 50 min |
| Apr 17, 12:17 AM CDT | Tornado Warning | SJT | Crockett | 43 min |
| Apr 17, 12:19 AM CDT | Severe Thunderstorm Warning | SJT | Fisher, Nolan | 41 min |
| Apr 17, 12:23 AM CDT | Tornado Warning | SJT | Crockett | 52 min |
| Apr 17, 12:29 AM CDT | Severe Thunderstorm Warning | SJT | Coke, Irion, Sterling, Tom Green | 46 min |
| Apr 17, 12:56 AM CDT | Severe Thunderstorm Warning | SJT | Crockett, Irion, Schleicher, Tom Green | 49 min |
| Apr 17, 1:15 AM CDT | Severe Thunderstorm Warning | SJT | Crockett, Schleicher | 45 min |
| Apr 17, 1:27 AM CDT | Flash Flood Warning | SJT | Crockett | 3 hr |
| Apr 17, 1:29 AM CDT | Severe Thunderstorm Warning | SJT | Irion, Schleicher, Tom Green | 46 min |
| Apr 17, 2:20 AM CDT | Severe Thunderstorm Warning | SJT | Menard, Schleicher | 40 min |
| Apr 17, 3:49 AM CDT | Flash Flood Warning | SJT | Crockett, Schleicher, Sutton | 3 hr |
| Apr 17, 4:23 AM CDT | Flash Flood Warning | SJT | Kimble, Menard, Sutton | 3 hr |
| Apr 17, 5:54 AM CDT | Areal Flood Advisory | SJT | Kimble, McCulloch, Mason, Menard | 3 hr |
| Apr 17, 6:25 AM CDT | Flash Flood Warning | SJT | Crockett, Schleicher, Sutton | 110 min |
| Apr 17, 6:30 AM CDT | Areal Flood Advisory | SJT | San Saba | 3 hr |
| Apr 17, 6:55 AM CDT | Severe Thunderstorm Warning | SJT | San Saba | 65 min |
| Apr 17, 8:20 AM CDT | Areal Flood Advisory | SJT | Kimble, Sutton | 3 hr |
Nearby
Tornado Warnings in Texas, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.